Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Constantly sick
Mar 14, 2007

Doc,

I have been on HIV meds (kaletra & truvada) for two weeks now and my viral load has gone from 850K to 9K my cd4 is 363 (it always has been over 350 since diagnosed 12/06). I am very lucky that I had no side effects from starting meds. I also was told I have Hep C. My question is I keep getting sick. I have had constant thrush, canker sores in my mouth, coughing up green phlem, and now this last week I was in the hospital with a submandibular abscess a fever and a rash all over my body. I am on antibiotics and getting better, but is there a reason why all of sudden all of this is coming at me? I have been a healthy 37 year old male that has always taken good care of his body and teeth. I am really confused as to why now. Will this continue to happen or you think it is just my body building itself up? Any clarification is helpful.

Response from Dr. Henry

Often there can be a wide range of both drug related side effects and immune reconstitution symptoms/infection flare-ups during the first weeks/months on effective treatment. Those symptoms and problems are very frustrating since one at least expects to get better when starting HIV meds. For persons who weren't feeling bad before starting HIV meds getting symptoms is a shock to the system. The goal of antiretroviral therapy in that setting is to prevent future AIDS related problems and ultimately to find the right regimen that is well tolerated. Taking 3+ new chemicals for a long time frequently takes some getting used to. Most HIV specialists are used to helping patients deal with early side effects and switching to differents if the situation calls for it. KH



Previous
Serostim, L- cartinine and more...
Next
right meds for HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement